MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER PEEL-APART INTRODUCER WITH SURECUFF TISSUE; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER PEEL-APART INTRODUCER WITH SURECUFF TISSUE; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reat0266 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by physician at the facility that the picc had a hole that was found during flushing as part of protocol after implantation; it was removed and replaced.No patient harm.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking chronic catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 9.5fr d/l groshong chronic catheter.The sample terminated 8.8 cm distal of the tissue ingrowth cuff.Microscopic inspection of the distal end of the sample revealed glossy striations typical of a sharp instrument cut.Usage residues were observed throughout the sample.Partially circumferential splits were observed in both extension tubes just proximal of the bifurcation.An attempt to infuse water through the sample using a 12 ml syringe revealed both lumens to be patent to infusion; however, leaks were observed emanating from both aforementioned splits.Tactile inspection of the sample revealed severe tensile weakness in the vicinities of both splits.Microscopic inspection of the two partial splits revealed sharply defined granular split edges.The split in the white-striped tubing was larger than that in the red-striped tubing.Material wear and buckling was observed in the vicinities of both splits.The split surfaces exhibited beach marks.The fracture features were consistent with material fatigue failure, wherein damage accumulates over time due to repetitive stress.The severe tensile weakness indicated that tensile (pulling) stress contributed to the observed damage.Care should be taken when securing, accessing and maintaining catheters to avoid damage.Tensile damage can occur during the tunneling procedure.The ifu provides the following warning pertaining to tunneling: ¿caution: the catheter must not be forced.¿.

Brand Name
GROSHONG 9.5F DUAL-LUMEN CV CATHETER PEEL-APART INTRODUCER WITH SURECUFF TISSUE
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6261277
Report Number3006260740-2016-00737
Device Sequence Number921415
Product Code FOZ
UDI-Device Identifier00801741041587
UDI-Public(01)00801741041587(17)210528(10)REAT0266
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K860256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Model NumberN/A
Device Catalogue Number7726954
Device Lot NumberREAT0266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2017
Supplement Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1